Alert archive / Missouri / Flash Flood Warnings in 2007

Flash Flood Warning 122, NWS Springfield, MO

June 28, 2007Benton County, Morgan County, Missouri

NWS Springfield, MO issued this flash flood warning at Jun 28, 2007, 4:59 AM CDT for Benton County, Morgan County, Missouri. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 28, 2007, 4:59 AM CDT (09:59 UTC)
Expired
Jun 28, 2007, 11:00 AM CDT
In force
6 hr
Issued by
NWS Springfield, MO
Area
Counties, with a storm outline in the text
Flood severity
None

Counties Benton County, MO, Morgan County, MO

The radar

The Pleasant Hill radar (KEAX), 109 km from the middle of the area, began a volume at 09:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 10.0 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2007-06-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 428 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2007-06-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 126 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
428 J/kg
Mixed-layer CIN
-5 J/kg
Mixed-layer LCL
870 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
126 m²/s²
0-3 km storm-relative helicity
153 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KSGF 281002
FFWSGF
MOC015-141-281600-
/X.NEW.KSGF.FF.W.0122.070628T0959Z-070628T1600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
459 AM CDT THU JUN 28 2007

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  MORGAN COUNTY IN CENTRAL MISSOURI...
  BENTON COUNTY IN CENTRAL MISSOURI...

* UNTIL 1100 AM CDT.

* AT 454 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN
  AREA OF VERY HEAVY RAINFALL ACROSS THE WARNED AREA. RADAR ESTIMATED
  ONE TO THREE INCHES OF RAIN ACROSS THE WARNED AREA SINCE MIDNIGHT.
  
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO   
  OCCUR ON SMALL CREEKS AND LOW WATER CROSSINGS INCLUDING ALONG 
  TURKEY AND DEER CREEKS IN SOUTHERN BENTON COUNTY.  

ADDITIONAL RAINFALL AMOUNTS UP TO AN INCH CAN BE EXPECTED. 

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. 
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE 
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS 
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY 
AUTOMOBILE.

LAT...LON 3869 9285 3824 9269 3809 9350 3850 9350
      3854 9308 3868 9304

$$

FOSTER

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Jun 27, 10:00 PM CDT, 6 hours 59 minutes earlier.

Area forecast discussion, Jun 27, 10:00 PM CDT, 6 hours 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1000 PM CDT WED JUN 27 2007

.UPDATE...

MADE SOME UPDATES BASED ON TRENDS. HAVE SEEN A COUPLE DISTURBANCES
MOVE THROUGH THE REGION LATE THIS AFTERNOON AND THIS EVENING...WITH
THE SECOND NOW MOVING THROUGH THE MID MO REGION. PRECIPITABLE WATER
VALUES OF 1.8-1.9 INCHES ON THE LATEST KSGF SOUNDING WITH A HIGH
FREEZING LEVEL IS PRODUCING SOME EFFICIENT CONVECTION...BUT STORM
MOVEMENT HAD BEEN FAST...SO HIGHER AMOUNTS ARE OCCURRING ONLY WHERE
SHOWERS CAN TRAIN.

MAIN SYNOPTIC SCALE FRONT...OR AT LEAST A WEAK PREFRONTAL
TROUGH...WILL SHIFT SOUTH INTO THE CWFA LATER TONIGHT. SHOWERS HAVE
DEVELOPED ALONG THIS BOUNDARY FROM SOUTH CENTRAL/SOUTHEAST KS INTO
NORTHERN MO. WEAK FORCING UP AND OVER THIS BOUNDARY SEEMS TO BE
WHERE THE MORE WIDESPREAD HIGHER PRECIP AMOUNTS WILL OCCUR...BUT
SMALL CLUSTER OF CONVECTION ALONG THE RED RIVER IN SOUTHEAST OK JUST
EAST OF AN MCV NEEDS WILL NEED TO BE MONITORED AS WELL.

HAVE NOT CHANGED ANYTHING AS FAR AS THE FLOOD WATCH IS CONCERNED.
HAVE TWEAKED THE FORECAST A BIT...WITH THE HIGHEST QPF AND POPS OVER
WESTERN AND NORTHWEST SECTIONS OF THE CWFA. DSA

&&

.PREVIOUS DISCUSSION...

RADAR IMAGERY SHOWS SCATTERED SHOWERS CONTINUING TO DEVELOP OVER
MUCH OF THE FORECAST AREA THIS AFTERNOON...WITH THUNDERSTORMS OVER
THE EASTERN EDGE OF THE FORECAST AREA...WHERE SLIGHTLY HIGHER
INSTABILITY DEVELOPED AS TEMPERATURES ROSE INTO THE LOWER AND MID
80S.

THE CURRENT SYNOPTIC SITUATION REMAINS VERY SIMILAR TO THIS
MORNING WITH A STAGNANT UPPER LOW OVER WESTERN AND CENTRAL
OKLAHOMA CONTINUING TO FEED DEEP MOISTURE INTO THE OZARKS. AT THE
SURFACE...THE COLD FRONT HAS SHIFTED SOUTHWARD AND EXTENDS FROM
NORTHWEST MISSOURI TO NORTHWEST OKLAHOMA...WITH A PREFRONTAL
TROUGH ROUGHLY FROM SEDALIA TO PONCA CITY. THE ENHANCED
CONVERGENCE ALONG THIS LINE HAS HELPED FOCUS CONVECTION OVER THE
PAST HOUR OR SO.

PRECIPITABLE WATER VALUES HAVE EXCEEDED TWO INCHES ON SOUNDINGS TO
OUR SOUTHWEST...WITH 12Z KSGF PWATS JUST OVER 1.80 INCHES. GIVEN
THE CONTINUED ABUNDANCE OF MOISTURE AND PERSISTENT LIFT ALONG THE
BOUNDARY ASSISTED BY BROAD DIFFLUENCE FROM UPPER LOW OVER OUR
NORTHERN COUNTIES...PLAN TO KEEP THE FLASH FLOOD WATCH GOING
THROUGH TONIGHT AND THURSDAY. BASED ON QPF OUTPUT FROM THE NAM AND
GFS...HAVE EXTENDED THE AREAL COVERAGE OF THE WATCH INTO OUR
EXTREME NORTHEAST COUNTIES TO INCLUDE LAKE OF THE OZARKS...FORT
WOOD AND ROLLA.

BY LATE THURSDAY NIGHT AND FRIDAY...DRIER AIRMASS WILL GRADUALLY WORK
SOUTHWARD AS NORTHERN STREAM SHORTWAVE TRAVERSES THE AREA AND HIGH
PRESSURE OVER CENTRAL CANADA PUSHES SOUTHWARD THROUGH FRIDAY
NIGHT AND EARLY SATURDAY. UPPER LEVEL TROUGH MAY BE SLIGHTLY
PROBLEMATIC IF IT DOES NOT WEAKEN AND SHEAR OUT TO OUR SOUTH AS
CURRENTLY ADVERTISED. HOWEVER THE LATEST FEW MODEL RUNS HAVE BEEN
CONSISTENT WITH MOVING THIS FEATURE MORE TO OUR SOUTH AS UPPER RIDGE
OVER THE SOUTHWEST U.S. BUILDS INTO THE AREA.

WILL CONTINUE WITH A DRY FORECAST AFTER SATURDAY WITH INCREASING
TEMPERATURES LIKELY REACHING THE 90S BY MONDAY OR TUESDAY
AFTERNOON. WILL NEED TO MONITOR TREND WITH NORTHWEST FLOW AND
QUICK MOVING DISTURBANCES PASSING OVER THE AREA BY THE MIDDLE OF
NEXT WEEK.

TERRY

&&

.AVIATION...

FOR THE 0000 UTC KSGF/KJLN TAFS...A COLD FRONT EXTENDS FROM NORTHERN
IL INTO NORTHERN MO AND NE KS WITH A PERSISTENT WEAK UPPER
TROUGH/LOW OVER THE SOUTHERN PLAINS. INTERMITTENT SHOWERS HAVE
OCCURRED THIS AFTERNOON AT BOTH TAF LOCATIONS...BUT CONDITIONS HAVE
GENERALLY BEEN VFR WITH BRIEF PERIODS OF MVFR CEILINGS AND MVFR/IFR
VISIBILITY IN HEAVIER SHOWERS. IN THE NEAR TERM NOT LOOKING AT MUCH
OF A CHANGE WITH MOST AREA METARS VFR. THE FRONT OR PREFRONTAL
TROUGH TO OUR NORTH WILL EDGE SLOWLY TOWARD THE REGION LATE TONIGHT
AND THU MORNING...AND SHOWERS/TSTMS ARE EXPECTED TO BECOME MORE
NUMEROUS...ESPECIALLY NORTH OF THE TAF SITES...SO EXPECT A GENERAL
DOWNWARD TREND IN CEILINGS AND VISIBILITY LATE TONIGHT WITH MVFR AND
BRIEF PERIODS OF IFR CEILINGS POSSIBLE. DSA

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH FROM 6 PM CDT THIS EVENING THROUGH LATE
     THURSDAY NIGHT FOR MOZ055>058-066>071-077>081-088>091-
     093>095-101>104.

KS...FLASH FLOOD WATCH FROM 6 PM CDT THIS EVENING THROUGH LATE
     THURSDAY NIGHT FOR KSZ073-097-101.

&&

WFO SGF
Hazardous weather outlook, Jun 28, 4:49 AM CDT, 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
449 AM CDT THU JUN 28 2007

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-291000-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
449 AM CDT THU JUN 28 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...TODAY AND TONIGHT.

 THUNDERSTORMS WITH PERIODS OF HEAVY RAINFALL WILL OCCUR AS A
 FRONT SLOWLY APPROACHES FROM THE NORTH COUPLED WITH AN UPPER LOW
 OVER THE SOUTHERN PLAINS. THE LATEST INDICATIONS ARE THAT THE
 HEAVIEST RAINS WILL FALL ALONG AND NORTH OF INTERSTATE
 44...ESPECIALLY FROM EXTREME SOUTHEAST KANSAS INTO THE OSAGE
 RIVER BASIN IN WEST CENTRAL AND CENTRAL MISSOURI. FLASH FLOODING
 IS POSSIBLE ACROSS THIS AREA THROUGH THE DAY INTO THIS EVENING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

 HEAVY RAINFALL IS EXPECTED TO BE ONGOING OVER PORTIONS OF THE REGION
 FRIDAY MORNING AS THE SLOW MOVING COLD FRONT CONTINUES TO PUSH
 TO THE SOUTH. FLASH FLOODING WILL REMAIN POSSIBLE THROUGH FRIDAY
 MORNING ACROSS THE SOUTHERN MISSOURI OZARKS AS THE FRONT SAGS
 SOUTH TO THE MISSOURI ARKANSAS STATE LINE FRIDAY AFTERNOON.

 THE COLD FRONT WILL EVENTUALLY MOVE SOUTHEAST BY SATURDAY
 MORNING...BRINGING AN END TO SHOWERS AND THUNDERSTORMS ACROSS
 THE FORECAST AREA.

.SPOTTER INFORMATION STATEMENT...

 SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.
 HOWEVER...EMERGENCY MANAGEMENT AND STORM SPOTTERS ARE ENCOURAGED
 TO RELAY REPORTS OF HEAVY RAINFALL AMOUNTS AND FLOODING SHOULD
 THEY OCCUR.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

CLAYCOMB

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 28, 2:47 AM CDTFlash Flood WarningSGFBarton6 hr
Jun 28, 4:45 AM CDTFlash Flood WarningSGFCedar, St. Clair6 hr
Jun 28, 9:27 AM CDTRiver Flood WatchSGFVernon5 days
Jun 28, 9:27 AM CDTRiver Flood WatchSGFVernon4 days
Jun 28, 9:27 AM CDTRiver Flood WatchSGFVernon52 hr
Jun 28, 1:37 PM CDTSevere Thunderstorm WarningSGFCamden, Dallas41 min
Jun 28, 3:12 PM CDTFlash Flood WarningSGFBarton, Benton, Cedar, Morgan, St. Clair, Vernon6 hr

Nearby

Flash Flood Warnings in Missouri, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.